Generalized entropic structures and non-generality of Jaynes' Formalism

Thomas Oikonomou, Ugur Tirnakli

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

The extremization of an appropriate entropic functional may yield to the probability distribution functions maximizing the respective entropic structure. This procedure is known in Statistical Mechanics and Information Theory as Jaynes' Formalism and has been up to now a standard methodology for deriving the aforementioned distributions. However, the results of this formalism do not always coincide with the ones obtained following different approaches. In this study we analyse these inconsistencies in detail and demonstrate that Jaynes' formalism leads to correct results only for specific entropy definitions.

Original languageEnglish
Pages (from-to)3027-3034
Number of pages8
JournalChaos, Solitons and Fractals
Volume42
Issue number5
DOIs
Publication statusPublished - Dec 15 2009

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematics(all)
  • Physics and Astronomy(all)
  • Applied Mathematics

Cite this